MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5532-G-309
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Material Deformation (2976); Scratched Material (3020)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
During operation, triathlon insert had a bone fragments in the locking so that it could not be placed right.So, hcp had to off the insert to clear the bone, during removing the insert, the locking mechanism was damaged and so hcp used the new insert for the patient intraoperatively.
 
Additional Manufacturer Narrative
Additional information: age at time of event and age units (patient); gender corrected data: returned to manufacturer on; manufacturing site for devices; device evaluated by mfg.An event regarding a seating/locking issue involving a triathlon insert was reported.The event was confirmed through visual inspection.Method & results: -device evaluation and results: the insert was returned inside the outer blister its unit carton.No locking wire was returned.There is severe damage to the anterior of the insert and the locking wire grove.There are scratches on the inferior surface of the insert.The damage is consistent with the event description in attempting to implant the insert and expantation damage.-medical records received and evaluation: no medical records or x-rays were made available for evaluation- it was an intraoperative event.-device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.-complaint history review: there has been no other event for the lot referenced.Conclusion: it was reported that the triathlon insert couldn't be placed properly due to bone fragment debris.Hcp had to remove the insert to clear the bone and during removing the insert, the locking mechanism was damaged.A new insert that was readily available was used to complete the surgery.No adverse consequences were reported.Visual analysis of the returned device (minus the locking wire) indicates severe damage to the anterior of the insert and the locking wire grove, scratches on the inferior surface of the insert.The damage is consistent with the event description in attempting to implant the insert and explantation damage.Without intraoperative photographs of the debris which prevented the insert from seating properly, the root cause of the event cannot be confirmed, however, it is highly likely that this was the case.No further investigation for this event is required at this time.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7212745
Report Number0002249697-2018-00214
Device Sequence Number1158251
Product Code MBH
UDI-Device Identifier07613327050646
UDI-Public07613327050646
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2021
Device Catalogue Number5532-G-309
Device Lot Number6M7J2K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Initial Date Received by Manufacturer 12/26/2017
Supplement Date Received by Manufacturer02/07/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR